MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recs1730 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide was being placed in the upper arm when the wire pulled apart and unraveled.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was not returned for evaluation.The safety mechanism was engaged over the needle tip.The inner core wire exhibited a complete break.The coil wire was elongated but remained intact.The weld tip was intact.Microscopic inspection of the core wire break site revealed a granular fracture surface.Necking was observed in the vicinity of the break.Inspection of the needle bevel revealed mechanical damage along the proximal edge.The damage comprised regions of outward flaring material, with material flow in the proximal direction.The break characteristics and needle bevel features were consistent with damage initiated by retracting the guidewire against the needle bevel at a sharp angle.The core wire appeared to have subsequently fractured under tensile (pulling) stress.Such events can occur if guidewire retraction occurs in conjunction with a steep insertion angle.A lot history review (lhr) of recs1730 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BASIC KIT 18G X 8 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8658936
Report Number3006260740-2019-01533
Device Sequence Number11220354
Product Code FOZ
UDI-Device Identifier00801741140501
UDI-Public(01)00801741140501
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF318087T
Device Lot NumberRECS1730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1